Alert archive / Illinois / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS Lincoln, IL

July 11, 2000Clark County, Coles County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 11, 2000, 8:00 AM CDT for Clark County, Coles County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 8:00 AM CDT (13:00 UTC)
Expired
Jul 11, 2000, 10:00 AM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Clark County, IL, Coles County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 111307
FFWILX
ILC023-029-111500-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
800 AM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1000 AM CDT

* AT 755 AM CDT...RADAR ESTIMATED OVER 3 INCHES OF RAIN HAD FALLEN
  OVER CLARK COUNTY SINCE 3 AM EARLY THIS MORNING.

* THE PRECIPITATION WAS DIMINISHING ACROSS THE AREA...HOWEVER FLOODING
  IS CONTINUING ACROSS THE COUNTY. COUNTY SHERIFF REPORTED SEVERAL ROADS
  WITH WATER OVER THE ROADS.

EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW
LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS.

MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A
FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN
RISING WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR L;ATER STATEMENTS.

$$

AUTEN

NNNN
1 follow-up statement
000 
WGUS53 KILX 111308 COR
FFWSPI

ILC023-111500-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
800 AM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1000 AM CDT

* AT 755 AM CDT...RADAR ESTIMATED OVER 3 INCHES OF RAIN HAD FALLEN 
  OVER CLARK COUNTY SINCE 3 AM EARLY THIS MORNING. 

* THE PRECIPITATION WAS DIMINISHING ACROSS THE AREA...HOWEVER FLOODING
  IS CONTINUING ACROSS THE COUNTY. COUNTY SHERIFF REPORTED SEVERAL ROADS
  WITH WATER OVER THE ROADS. 

EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW
LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS.

MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A
FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN
RISING WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR L[ATER STATEMENTS.

$$

AUTEN

NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 11, 2:55 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 AM CDT TUE JUL 11 2000

LARGE ELONGATED MCS CONTS ACROSS MUCH OF CEN IL ATTM WITH COOLING
TOPS ACROSS THE WRN SECTIONS OF IL.   88D SHOWS A LONG LINE OF
TRAINING ECHOS FROM BRL-SPI-HUF.  HVY RAINFALL CONTS TO BE MAJOR
PROBLEM AS MCS CONTS TO BACKBUILD ALONG THE STATIONARY SFC BOUNDARY
LOCATED FROM MKC TO UIN TO LWV.  900H MESO ETA SUPPORTS THIS TREND
WITH THETHA-E ADV HELPING SUSTAIN THE TSRA ACROSS WRN SECTIONS OF IL
WITH LOTS OF SFC DEWPOINTS IN THE UPR 70S POOLING ALONG THE
BOUNDARY.  CORFIDI VECTORS DO SUPPPORT MCS SLOWLY MAKING ITS WAY SE
DURING THE MORNING HOURS AS MVC MOVES LOCATED IN CEN IL SLOWLY SINKS
SE.  ETA/AVN SHOWS CONVECTIVE VORT OVER IND BY 12Z AS SFC BOUNDARY
SINKS ACROSS THE SRN HALF OF THE CWA.  SO WILL GO WITH...A TSRA
ENDING...WORDING IN SOME AREAS...WITH THIS BEING A PRESS TIME
DECISION.  SO NO NEED FOR A FLASH FLOOD WATCH THIS MORNING AS FLASH
FLOOD WARNINGS ALREADY GOING...BUT WILL MENTION HVY RAIN.  AS FOR
TEMPS TODAY...WIDESPREAD CLOUDS WILL KEEP HIGHS DOWN WITH FWC
NUMBERS LOOKING REASONABLE.

WITH LOTS OF CLOUD DEBRIS ACROSS THE AREA DURING THE DAYLIGHT
HOURS...DO NOT EXPECT MUCH TSRA REDEVELOPMENT UNTIL THE EVENING
HOURS...BUT A FEW ISOLD TSRA ARE NOT OUT OF THE QUESTION DUE THE
PRESSENCE OF THE STATIONARY SFC BOUNDARY.  UPPER LVL SUPPORT DURING
THE DAYLIGHT HOURS IS LACKING...SO DO NOT EXPECT WIDESPREAD
CONVECTION AGAIN UNTIL THE OVERNIGHT HOURS.

ETA/AVN SHOWS A SLOW SOUTHWARD TREND TO THE SFC BOUNDARY DURING THE
DAYLIGHT HOURS SAGGING A LITTLE FARTHER SOUTH OF CEN IL BEFORE
STALLING OUT TNGT.  THE STATIONARY FRONT LOCATED FROM NRN MO TO STL
TO HUF WILL BE THE FOCUS FOR A CONTINUED CHC OF TSRA AGAIN TNGT WITH
LLJ FOCUSING BEST MOISTURE CONVG ACROSS CEN IA JUST TO THE NORTH OF
THE SFC BOUND.   EXPECT THIS AREA TO SEE TNGTS MCS...WITH THIS
CONVECTION MAKING IT INTO CEN IL SOMETIME AFTER 06Z/WED OR BY EARLY
AM WED.  WILL HOLD OFF ON FLASH FLOOD WATCH HEADLINES FOR NOW...
GIVEN THAT FLOODING CHC WILL BE A SECOND PERIOD EVENT...BUT WILL
INFORM DAYSHIFT TO KEEP A CLOSE EYE ON THIS GIVEN HIGH PW'S AND LOW
FFG VALUES.

SHRA/TSRA CHC CONTS INTO WED WITH REMNANTS OF OVERNIGHT CONVECTION
LEAVING ALL KINDS OF BOUNDARYS AROUND FOR REDEVELOPMENT.  SO
INHERITED ZONES LOOK FINE WITH CHC POPS GOING.

AS FOR EXTENDED...BELEIVE A POSSIBLE BREAK FROM THE CONVECTION MAY
OCCUR ON THU INTO THE WEEKEND AS UPR LVL RIDGE BEGINS TO REBUILD
NORTH IN THE HIGH PLAINS AS UPR TROF DIGS IN THE EAST...BUT
CONFIDENCE IN THIS IS LOW.  SO WILL LEAVE EXTENDED ALONE FOR NOW
BARRING ANY LAST MINUTE CHGS.

SPI TB 086/068 083/068 084 22+64
PIA EB 083/067 082/067 083 22664
DEC TB 085/068 082/068 084 22664
CMI TB 085/068 082/067 083 22+64
MTO TB 085/069 084/067 084 22+64
LWV TB 087/070 084/069 084 22+65

.ILX...NONE.E

KETCHAM

In the hours before

Special weather statement, Jul 11, 6:15 AM CDT, 1 hour 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111600-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
615 AM CDT TUE JUL 11 2000

...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS TODAY AND TONIGHT...

A STATIONARY FRONT ACROSS CENTRAL ILLINOIS WILL BE THE MAIN FOCUS
FOR THUNDERSTORMS TODAY AND TONIGHT.  THUNDERSTORMS WILL CONTINUE
THIS MORNING ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS.
THUNDERSTORMS ARE EXPECTED TO POSSIBLY REDEVELOP AGAIN THIS AFTERNOON
AND INTO THE OVERNIGHT HOURS.  THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE MAINLY FROM A SPRINGFIELD TO BLOOMINGTON LINE
AND WEST.

THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS... HEAVY
RAINFALL...AND ISOLATED LARGE HAIL. FLASH FLOODING MAY OCCUR AS THE
THUNDERSTORMS PRODUCE HEAVY AMOUNTS OF RAINFALL.

AS A RESULT OF THESE SEVERE WEATHER THREATS...SPOTTER ACTIVATION MAY
BE REQUIRED TODAY AND INTO TONIGHT.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:18 AM CDTFlash Flood WarningILXFulton, Mason5 hr
Jul 11, 12:55 AM CDTFlash Flood WarningILXLogan5 hr
Jul 11, 1:15 AM CDTFlash Flood WarningILXCass, Menard, Schuyler5 hr
Jul 11, 1:42 AM CDTFlash Flood WarningILXDouglas, Edgar5 hr
Jul 11, 2:06 AM CDTFlash Flood WarningILXMorgan, Sangamon5 hr
Jul 11, 3:02 AM CDTFlash Flood WarningILXClark, Coles5 hr
Jul 11, 4:30 AM CDTFlash Flood WarningILXCrawford, Cumberland, Jasper6 hr

Nearby

Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.